Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 194, NWS Shreveport, LA

May 1, 2011Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2011, 7:52 AM CDT for Red River County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2011, 7:52 AM CDT (12:52 UTC)
Expired
May 1, 2011, 8:45 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 4:45 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2344 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2344 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
4.9
Supercell composite
18.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 5:37 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 1, 5:37 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 AM CDT SUN MAY 1 2011

.DISCUSSION...

THIS MORNING A COLD FRONT HAS MOVED INTO PARTS OF SOUTHWEST ARKANSAS
EXTREME SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS NEAR A HOT SPRINGS
TO DE QUEEN ARKANSAS AND IDABEL OKLAHOMA TO PARIS TEXAS LINE. THIS FRONT
EXTENDED INTO SURFACE LOW PRESSURE NEAR THE BIG BEND COUNTRY OF
WEST TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE BOUNDARY
OVER SOUTHEAST OKLAHOMA NORTH INTO CENTRAL AND NORTHEAST ARKANSAS...AND
HAVE DEVELOPED ALONG AND NEAR THE BOUNDARY OVER NORTH AND CENTRAL TEXAS.
UPPER DISTURBANCES EJECTING AROUND THE BASE OF A TROUGH NEAR THE
FOUR CORNERS REGION AND OVER THE TOP OF A FLAT RIDGE OF HIGH
PRESSURE OVER THE CENTRAL GULF COAST STATES CONTRIBUTING TO THE
DEVELOPMENT OF STRONG TO SEVERE STORMS OVER TEXAS HEADING TOWARD
THE FOUR STATE REGION. WITH SOUTHERLY LOW LEVEL FLOW ON THE
SURFACE AND IN THE BOUNDARY LAYER AND A STRONG LOW LEVEL JET
FEEDING MOISTURE INTO THE AREA ACROSS AND ALONG THE BOUNDARY...EXPECT THE
SHOWERS AND THUNDERSTORMS TO INCREASE AND PRODUCE LOCALLY HEAVY
RAINFALL. THE FLASH FLOOD WATCH CONTINUED FOR NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THROUGH EARLY MONDAY. STORMS MOVING NORTHEAST NEAR AND
ALONG THE SURFACE BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE
STRONG AND DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL...AND ISOLATED TORNADOES. THE SURFACE BOUNDARY WILL MOVE
SLOWLY SOUTH AND THEN LIFT BACK NORTH OVER THE EASTERN AND
NORTHERN END AS A SURFACE LOW ALONG THE COLD FRONT MOVES TO THE
NORTHEAST ALONG THE BOUNDARY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVERNIGHT AND INTO MONDAY AS THE BOUNDARY MOVES OVER THE
AREA. AS THE SURFACE LOW MOVES TO THE SOUTHEAST OF THE FORECAST AREA
RAIN WILL CONTINUE TO RIDE OVER THE COLDER AIR ON THE BACK SIDE
KEEP RAIN CHANCES INTO THE DAY TUESDAY. BY LATE TUESDAY THE UPPER
TROUGH WILL SWING EAST BRINGING AN END TO THE PRECIPITATION
KEEPING THE FOUR STATE REGION ON THE COOL SIDE. SURFACE HIGH
PRESSURE WILL PROVIDE DRY WEATHER THROUGH THE LATE PART OF THE COMING
WORK WEEK WITH THE NEXT CHANCE FOR RAIN COMING INTO THE WEEKEND. /06/

&&

.AVIATION...

MVFR CIGS ARE EXPECTED TO SPREAD ACROSS MOST TAF SITES SUNDAY
MORNING WITH SOME ISOLATED IFR CONDITIONS POSSIBLE BEFORE CIGS BEGIN
TO LIFT BY 14Z. SCATTERED PREFRONTAL CONVECTION IS EXPECTED FOR MUCH
OF THE TAF PERIOD. THE FRONT WILL LIKELY BECOME QUASI-STATIONARY
BETWEEN THE I-30 AND I-20 CORRIDORS BY 00Z MONDAY. THE BULK OF THE
PRECIP WILL LIKELY BE CONFINED TO KTXK/KELD AND ADJACENT AREAS OF
EXTREME NE TX...SE OK...AND SW AR. TSTMS WILL LIKELY BE MORE
SCATTERED IN NATURE FARTHER SOUTH AT THE REMAINDER OF THE TERMINALS.
THE MAIN UPPER LEVEL TROUGH IS STILL FORECAST TO BE WELL WEST OF THE
AREA AT THE END OF THE TAF PERIOD...SO PERIODS OF SHRA/TSRA AND
ASSOCIATED MVFR/IFR CONDITIONS CAN BE EXPECTED WELL INTO MONDAY. SE
WINDS CAN BE EXPECTED AHEAD OF THE FRONT AND SHIFTING TO THE N AND
NE AS THE FRONT PASSES.  /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  61  66  48  66 /  70  70  70  80  20
MLU  85  66  72  51  64 /  30  60  70  80  30
DEQ  71  50  57  43  68 / 100  90  80  60  10
TXK  77  53  59  45  68 / 100  90  80  70  10
ELD  81  59  64  46  65 /  90  90  80  80  20
TYR  79  54  60  45  68 /  70  90  80  70  10
GGG  82  57  63  47  67 /  70  70  80  70  10
LFK  85  64  71  52  69 /  30  60  50  70  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

06/09
Hazardous weather outlook, May 1, 6:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CDT SUN MAY 1 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-011700-
BOWIE-CAMP-CASS-COLUMBIA-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-
LITTLE RIVER-MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-
TITUS-UNION AR-
605 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH
CENTRAL ARKANSAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS...PRODUCING LOCALLY HEAVY RAINFALL...AND STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. A COLD FRONT
WILL BECOME NEARLY STATIONARY NEAR OR IN THE VICINITY OF THE
INTERSTATE 30 CORRIDOR WITH SHOWERS AND THUNDERSTORMS DEVELOPING
AND SPREADING OVER THE SAME GENERAL TRACK. HEAVY RAINFALL WILL
PROVIDE A POTENTIAL FOR FLASH FLOODING WITH TWO TO OVER FOUR
INCHES THROUGH TONIGHT. THE HIGHER FLOOD POTENTIAL WILL BE NORTH OF A
PITTSBURG TEXAS TO EL DORADO ARKANSAS LINE.  THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HIGH DAMAGING WINDS TO 60 TO 70 MPH...
LARGE HAIL TO GOLF BALL SIZE OR LARGER...DEADLY LIGHTNING...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL...
AND DAMAGING WINDS WILL BE POSSIBLE MONDAY THROUGH EARLY
TUESDAY UNTIL AN UPPER TROUGH SWINGS EAST SENDING THE COLD FRONT
OFF TO THE EAST AWAY FROM THE REGION. AN ADDITIONAL ONE TO THREE
INCHES OR MORE OF RAIN WILL CONTINUE TO PROVIDE A POTENTIAL FOR
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT
PERSONNEL...AND STORM SPOTTER NETWORKS WILL BE NEEDED TODAY AND
TONIGHT...AND THROUGH EARLY TUESDAY MORNING.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-011700-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE-DE SOTO-
GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-NACOGDOCHES-
NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN-WOOD-
605 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS...PRODUCING LOCALLY HEAVY RAINFALL...AND STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. A COLD FRONT
WILL BECOME NEARLY STATIONARY NEAR OR IN THE VICINITY OF THE
INTERSTATE 30 CORRIDOR WITH SHOWERS AND THUNDERSTORMS DEVELOPING
AND SPREADING OVER THE SAME GENERAL TRACK. HEAVY RAINFALL WILL
PROVIDE A POTENTIAL FOR FLASH FLOODING ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR. ONE TO TWO INCHES OF RAIN WILL BE
POSSIBLE THROUGH TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HIGH DAMAGING WINDS TO NEAR 60 MPH...LARGE HAIL FROM NEAR ONE INCH
TO NEAR GOLF BALL SIZE...DEADLY LIGHTNING...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL...
AND DAMAGING WINDS WILL BE POSSIBLE MONDAY THROUGH EARLY
TUESDAY UNTIL AN UPPER TROUGH SWINGS EAST SENDING THE COLD FRONT
OFF TO THE EAST AWAY FROM THE REGION. AN ADDITIONAL ONE TO THREE
INCHES OR MORE OF RAIN WILL CONTINUE TO PROVIDE A POTENTIAL FOR
FLASH FLOODING BY MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT
PERSONNEL...AND STORM SPOTTER NETWORKS MAY BE NEEDED TODAY AND
TONIGHT...AND FOR MONDAY INTO EARLY TUESDAY.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:03 PM CDTTornado WarningSHVWood42 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood61 min
Apr 30, 8:26 PM CDTTornado WarningSHVCamp, Morris, Titus, Upshur49 min
Apr 30, 9:02 PM CDTTornado WarningSHVCamp, Cass, Morris, Titus, Upshur43 min
Apr 30, 9:44 PM CDTTornado WarningSHVBowie, Cass46 min
Apr 30, 10:27 PM CDTSevere Thunderstorm WarningSHVCass63 min
May 1, 5:43 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood62 min
May 1, 6:19 PM CDTTornado WarningSHVGregg, Harrison, Marion, Upshur41 min
May 1, 6:10 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.